MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD Luer-Lok; Piston Syringe

BECTON DICKINSON MEDICAL SYSTEMS BD Luer-Lok; Piston Syringe
Catalog Number 309628
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd syringe 1ml ll contained foreign matter.Verbatim: complaint via email.Email(s) attached.Manufactured product had two particulates found.Probable cause cellulose fiber in syringes used.On (b)(6)26, during visual inspection of the final product bags, mfg operator identified a particulate in product bag 2 and qa ops specialist identified a particulate in product bag 1.The particulate in bag 1 was not able to be identified using the library.The particulate in bag 2 was determined to be an intrinsic particle.Both bags were rejected.Per the investigation - the 6m root cause analysis determined materials to be the primary root cause of both of these particulates.The particle in bag 1 was determined to have potentially interacted with the human male ab serum (habs) used.The particle in bag 2 was identified to be found in syringes during a rinse study performed by elevatebio.The textile cellulose fiber in bag 2 is considered a typical extrinsic particulate as it can be attributed to the vendor manufacturing process, but is not a part of the material of construction of the raw material itself.Sinking white and black particulates are not expected as a part of the final dp.The black particulate observed in bag 2 was determined to be a "textile cellulose fiber".This particulate is considered a typical extrinsic particulate.Typical extrinsic particulates are introduced through the raw materials and single-use consumables used in the manufacturing process, but are not a part of the materials of construction of the raw materials themselves.These particulates are attributable to the vendors manufacturing process and considered irradiated and sterile.This scar is being issued to the supplier to further investigate this issue, as the listed materials/lots were used in the manufacturing process, after which particles were identified in the final product.As the materials were consumed in the manufacturing process and were discarded after use, per established disposal procedures, the defective units are not available for return.Please see attached pictures from the investigation and product characterization reports for reference.It was mentioned as 2 identified foreign matter on 21-jul-2026.Could you please provide date of event and total no.Of occurrences for each material number? identified by manufacturing on 21jul26.Supplier quality/quality informed on 24aug2026.Where exactly was the fm located? in the fluid path? inside or outside packaging? the particles were identified in the final product, after use of the syringes included in the scar.Based on the internal deviation investigation, ¿the black particulate observed in bag 2 was determined to be a "textile cellulose fiber".This particulate is considered a typical extrinsic particulate.Typical extrinsic particulates are introduced through the raw materials and single-use consumables used in the manufacturing process but are not a part of the materials of construction of the raw materials themselves.These particulates are attributable to the vendors manufacturing process and considered irradiated and sterile.¿ the provided lot# 6054151 does not belong to material # 309653.Could you please provide correct material and lot#? thank you for pointing out the discrepancy, there was a transcription error when provided to us by our internal team.The correct lot# is 6064151.(material# is correct - #309653).
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.

Brand Name
BD Luer-Lok
Common Device Name
Piston Syringe
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
+1(847)393-5694
MDR Report Key50773777
Report Number1213809-2026-00471
Device Sequence Number15820596
Product Code FMF
UDI-Device Identifier00382903096282
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K941562
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309628
Device Lot Number1342309
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2026
Initial Report FDA Received Date09/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown